MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII ALL POLY TIB IMPACTOR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. GII ALL POLY TIB IMPACTOR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71440196
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the impactor cracked during sterilization process, it was discovered during post-surgery instrument inspection.Patient injuries were not reported.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device is fractured, and the fractured piece was returned, rendering the device inoperable.The device was manufactured in 2001 and shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII ALL POLY TIB IMPACTOR
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11391222
Report Number1020279-2021-01704
Device Sequence Number1284287
Product Code JDG
UDI-Device Identifier03596010214409
UDI-Public03596010214409
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2011
Device Model Number71440196
Device Catalogue Number71440196
Device Lot Number01AM02257
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1